MAUDE Adverse Event Report: COOK ENDOSCOPY TRACER METRO DIRECT WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY TRACER METRO DIRECT WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number METII-21-480
Medical Device Problem Codes Peeled/Delaminated (1454); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product: boston scientific 5-4-3 tip style contour ercp cannula.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The wire guide was returned in the wire guide holder.The wire guide holder appears to have been flushed with saline/water.The coil spring is still attached to the distal end of the wire guide.Approximately 6.6 cm to 8 cm from the distal end is a section of bare core wire, the section of the coating appears to be missing.The wire guide coating from the bare section of core wire was not provided with the return.No rough surfaces or kinks are found along the wire guide.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use indicates, "this wire guide may be left in place when used under normal conditions in conjunction with, and according to the instruction for, a compatible cook electrosurgical (es) device." the product involved in this report, a 0.21 in metii-21-480 wire guide, was used with the 5-4-3 tip style contour ercp cannula from boston scientific.However, the boston scientific catalog recommends the cannula be used with a.018 in wire guide.Prior to distribution, all tracer metro direct wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the cook wire guide was used with an incompatible device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) the physician used a cook tracer metro direct wire guide (metii-21-480).At the beginning of the case, the doctor cannulated with another manufacturers cannula [recommended wire guide diameter to be used with this cannula is.018 in].The assistant advanced the metii-21-480 [.021 in] through the proximal end of the catheter.The assistant could feel the wire sticking a little bit.When she removed the wire guide she could see the coating of the wire was separating from the wire and the tip.They removed it completely and got a new metii-21-480 and the rest of the case went fine and was finished successfully with the second wire guide.

Brand Name
TRACER METRO DIRECT WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6249382
Report Number1037905-2017-00019
Device Sequence Number18939193
Product Code OCY
UDI-Device Identifier00827002268623
UDI-Public(01)00827002268623(17)191102(10)W3788333
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMETII-21-480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE, UNKNOWN MODEL